MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Codes Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare was used in the colon during a polypectomy procedure performed on (b)(6) 2022.During the procedure and inside the patient, the snare loop was in an irregular shape and the polyp could not be cut.No visible problem was noted with the handle.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results a captivator large oval med stiff snare was received for analysis.Visual and microscope inspection of the returned device revealed that the loop was bent/kinked, and the working length was torn in the most distal side.Functional testing was performed, and the loop could extend and retract well.Electrical testing was performed, and the device was found within specification.No other problems were noted.The reported event of loop failure to cut could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure and device passed the electrical test.The reported event of loop bent was confirmed.During visual evaluation of the returned device it was observed that the loop was bent/kinked.It was also observed that the distal side of the working length was torn.It is probable that these problems happened by an excessive force being applied in the device.Most likely procedural factors as handling of the device, the technique used by the physician during initial use, set-up, power-up, or shortly thereafter could have affected its condition.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15487204
Report Number3005099803-2022-05493
Device Sequence Number1958398
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0028479119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/30/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight68 KG